Utah, 2005Cold in Utah, March 26, 2005
March 26, 2005 · NWS SLC · 2 events in 2 counties and zones
Very cold air behind a departing winter storm allowed temperatures to plunge to record levels. Cedar City broke a 34 year record for the date with a low of 15 degrees.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very cold air behind a departing winter storm allowed temperatures to plunge to record levels. Cedar City broke a 34 year record for the date with a low of 15 degrees. Randolph in northern Utah dropped to a daily record of 10 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 25, 10:04 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 25, 10:04 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1004 PM MST FRI MAR 25 2005
.SYNOPSIS...AN UPPER TROUGH OVER THE AREA THIS TONIGHT WILL BE
REPLACED BY A RIDGE OF HIGH PRESSURE FOR THE WEEKEND.
&&
.DISCUSSION...IN GENERAL THINGS WINDING DOWN ACROSS THE AREA AS THE
UPPER TROUGH CONTINUES TO SLIDE EAST OF THE AREA INTO SOUTHWEST
COLORADO. STILL A COLD POOL ALOFT TO PASS THROUGH TONIGHT YET.
MOIST NORTH AND NORTHWEST FLOW ALSO PUSHING SNOW SHOWERS UP AGAINST
THE I-15 CORRIDOR ALL THE WAY DOWN TO CDC. WV IMAGERY SHOWS WEAK
ROTATION DIVING DOWN INTO SOUTHERN IDAHO ASSOCIATED WITH THIS COLD
POOL. THIS WILL MOVE OVER THE NORTH AROUND MIDNIGHT TO 2 AM
ACCORDING TO 00Z PROGS. WILL HAVE TO WATCH DEVELOPMENT OF POSSIBLE
LAKE BANDS AROUND THAT TIME. ONE AREA NOW MOVING OFF THE LAKE INTO
SOUTHWEST SALT LAKE...ALTHOUGH NOT REALLY A TRUE LAKE BAND.
CERTAINLY SOME INGREDIENTS IN PLACE FOR LAKE DEVELOPMENT...INCLUDING
ONLY WEAK DIRECTIONAL SHEAR AND COLDER NORTHWEST FLOW THROUGH ABOUT
600 MB...LOW LEVEL INSTABILITY AND WARM ENOUGH LAKE TEMPERATURES.
WINDOW OF OPPORTUNITY WITH COLD POOL PASSING BY MAY BE TOO EARLY TO
REALLY TIE INTO ANY DECENT LAND BREEZE FROM NIGHTTIME COOLING WHICH
WILL BE GREATEST AFTER COLD POOL PASSES. LATEST ETA FIRES UP AREA
OF QPF BETWEEN NOW AND MIDNIGHT DOWNWIND OF GSL...THEN BREAKS IT
DOWN AFTER THAT. SO FOR NOW FORECAST IN SLC/TOOELE AREA COVERS
THINGS BUT WILL KEEP AN EYE ON POSSIBLE DEVELOPMENT AND UPDATE IF
NECESSARY. WONT REALLY BE IN THE CLEAR UNTIL UPPER COLD POOL AND
WEAK LIFT PASS.
COOLER BUT DRIER NORTHERLY FLOW ACROSS THE AREA TOMORROW...THEN
UPPER RIDGE AXIS MOVES OVER AREA SUNDAY SOMETIME AROUND SUNRISE. BY
LATER IN THE DAY THE RIDGE AXIS IS EAST OF US AND MODERATE
SOUTHWESTERLY LOW LEVEL FLOW AND WARMING KICK IN. NEXT TROUGH MOVES
INLAND OVER THE SIERRAS BY MIDDAY MONDAY WITH MOISTURE AND A LEADING
UPPER LEVEL JET MOVING INTO THE GREAT BASIN. 00Z GFS NOW BRINGS LOW
LEVEL FRONT INTO NORTHWEST UTAH BY MONDAY AFTERNOON WHICH IS A
LITTLE FASTER THAN EARLIER RUNS. IF THIS TREND CONTINUES IN THE
NEXT RUN OR TWO THEN PRECIP TIMING WILL HAVE TO BE PUSHED UP A BIT
FOR MONDAY. SHAPING UP TO BE A GOOD PRECIP MAKER...ALTHOUGH SHOULD
MOVE THROUGH FAST MONDAY NIGHT AND EARLY TUESDAY. LATEST GFS
TIME-HEIGHT FOR SLC LOOKING GOOD FOR 00Z TUESDAY...GOOD INSTABILITY
AND RATHER DEEP LIFT FOR ABOUT A 12 HR WINDOW MONDAY NIGHT. 00Z GFS
SHOWS A VERY SHORT BREAK TUESDAY BEFORE ANOTHER WAVE MOVES THROUGH
TUESDAY NIGHT AND WEDNESDAY.
NO CHANGES NEEDED TO THE FORECAST AT THIS TIME.
&&
.AVIATION...NONE...SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
ID...NONE.
&&
JACKSON
Hazardous weather outlook, Mar 25, 4:50 AM MST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 AM MST FRI MAR 25 2005
IDZ024-025-UTZ001>021-WYZ021-261400-
CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION-
WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
450 AM MST FRI MAR 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS
OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING.
.DAY ONE... TODAY
WIDESPREAD SNOW SHOWERS WILL CONTINUE OVER THE AREA TODAY. THE
SHOWERS WILL BE LOCALLY HEAVY...ESPECIALLY IN THE AFTERNOON. THE
SNOW SHOWERS MAY BE MIXED WITH RAIN AT ELEVATIONS BELOW ABOUT 4500
FEET.
SOME WARNINGS AND ADVISORIES ARE STILL IN EFFECT. PLEASE SEE THE
LATEST WINTER WEATHER STATEMENT...SLCWSWSLC FOR DETAILS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THE NEXT STORM SYSTEM IS EXPECTED MONDAY NIGHT OR TUESDAY. HEAVY
SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS AND SOME NORTHERN
VALLEYS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.
Cold/Wind Chill, X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver
- When
- March 26, 12:01 AM MST to 12:00 PM MST
- Where
- X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Record low temperature at Cedar City and And Randolph.
Cold/Wind Chill, Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder
- When
- March 26, 12:01 AM MST to 12:01 PM MST
- Where
- Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder forecast zone
- Reported by
- TRAINED SPOTTER
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443238, 5443239.